Alert archive / Illinois / Flash Flood Warnings in 2025
Flash Flood Warning 5, NWS Lincoln, IL
NWS Lincoln, IL issued this flash flood warning at Apr 29, 2025, 3:11 PM CDT for 5 counties in Illinois. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 29, 2025, 3:11 PM CDT (20:11 UTC)
- Expired
- Apr 29, 2025, 6:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Flood severity
- None
Counties Clay County, IL, Crawford County, IL, Jasper County, IL, Lawrence County, IL, Richland County, IL
The radar
The Evansville,IN radar (KVWX), 70 km from the middle of the area, began a volume at 20:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.2 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 93 J/kg
- Mixed-layer CIN
- -170 J/kg
- Mixed-layer LCL
- 1540 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 135 m²/s²
- 0-3 km storm-relative helicity
- 130 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.1
The text
As transmitted.
728
WGUS53 KILX 292011
FFWILX
ILC025-033-079-101-159-292315-
/O.NEW.KILX.FF.W.0005.250429T2011Z-250429T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Lincoln IL
311 PM CDT Tue Apr 29 2025
The National Weather Service in Lincoln has issued a
* Flash Flood Warning for...
Southwestern Crawford County in east central Illinois...
Central Clay County in south central Illinois...
Southeastern Jasper County in southeastern Illinois...
Northwestern Lawrence County in southeastern Illinois...
Northern Richland County in southeastern Illinois...
* Until 615 PM CDT.
* At 310 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1.5 and 2 inches of
rain have fallen. The expected rainfall rate is around 1 inch in 1
hour. Additional rainfall amounts of 1 to 2 inches are possible in
the warned area. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that may experience flash flooding include...
Olney, Flora, Louisville, Clay City, Noble, Flat Rock, Sailor
Springs, Olney Noble Airport, Chauncey, Claremont, Dundas, West
Liberty, Flora Municipal Airport, Pinkstaff and Birds.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3884 8821 3893 8767 3881 8758 3871 8802
3862 8855 3872 8857 3876 8859
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...1 INCH IN 1 HOUR
$$
Auten2 follow-up statements
841
WGUS73 KILX 292146
FFSILX
Flash Flood Statement
National Weather Service Lincoln IL
446 PM CDT Tue Apr 29 2025
ILC025-079-292156-
/O.CAN.KILX.FF.W.0005.000000T0000Z-250429T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Clay IL-Jasper IL-
446 PM CDT Tue Apr 29 2025
...FLASH FLOOD WARNING IS CANCELLED FOR CENTRAL CLAY AND
SOUTHEASTERN JASPER COUNTIES...
Flooding is no longer expected to pose a threat. Please continue to
heed remaining road closures.
&&
LAT...LON 3893 8767 3881 8758 3874 8792 3870 8828
3871 8828 3873 8828 3873 8826 3878 8826
3885 8806 3885 8795
$$
ILC033-101-159-292315-
/O.CON.KILX.FF.W.0005.000000T0000Z-250429T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Crawford IL-Lawrence IL-Richland IL-
446 PM CDT Tue Apr 29 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 615 PM CDT THIS
EVENING FOR SOUTH CENTRAL CRAWFORD, NORTHWESTERN LAWRENCE AND
NORTHERN RICHLAND COUNTIES...
At 445 PM CDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Between 1 and 3 inches of rain have
fallen. Additional rainfall amounts will be under a half inch in the
warned area. Flash flooding is ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Olney, Flat Rock, Chauncey, Olney Noble Airport, Dundas, Pinkstaff
and Birds.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3893 8767 3881 8758 3874 8792 3870 8828
3871 8828 3873 8828 3873 8826 3878 8826
3885 8806 3885 8795
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...1 INCH IN 1 HOUR
$$
37970
WGUS73 KILX 292315
FFSILX
Flash Flood Statement
National Weather Service Lincoln IL
615 PM CDT Tue Apr 29 2025
ILC033-101-159-292325-
/O.EXP.KILX.FF.W.0005.000000T0000Z-250429T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Crawford IL-Lawrence IL-Richland IL-
615 PM CDT Tue Apr 29 2025
...FLASH FLOOD WARNING HAS EXPIRED FOR SOUTH CENTRAL CRAWFORD,
NORTHWESTERN LAWRENCE AND NORTHERN RICHLAND COUNTIES...
The heavy rain has ended and flood waters are receding. Flooding is
no longer expected to pose a threat. Please continue to heed
remaining road closures.
&&
LAT...LON 3893 8767 3881 8758 3874 8792 3870 8828
3871 8828 3873 8828 3873 8826 3878 8826
3885 8806 3885 8795
$$
37What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this flash flood warning went out at Apr 29, 2:38 PM CDT, 33 minutes earlier. Its key messages:
- Thunderstorms will track along and south of I-70 through the remainder of the afternoon. A few of the storms could produce damaging wind gusts and hail.
- After a lull in precipitation chances tonight, showers and thunderstorms will spread back into the area Wednesday into Thursday. Storm total rainfall will range from 0.50 to 1.00.
Area forecast discussion, Apr 29, 2:38 PM CDT, 33 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 238 PM CDT Tue Apr 29 2025 .KEY MESSAGES... - Thunderstorms will track along and south of I-70 through the remainder of the afternoon. A few of the storms could produce damaging wind gusts and hail. - After a lull in precipitation chances tonight, showers and thunderstorms will spread back into the area Wednesday into Thursday. Storm total rainfall will range from 0.50 to 1.00. && .SHORT TERM...(Tonight through Thursday) Issued at 238 PM CDT Tue Apr 29 2025 19z/2pm surface analysis shows a cold front sagging southward toward the I-70 corridor. A cluster of strong to severe convection that developed along the tail end of the front across the Ozarks this morning has tracked E/NE into south-central Illinois this afternoon. In addition, scattered cells are forming ahead of the main cluster. Based on the latest radar loops, it appears the bulk of the convection will remain south of I-70...with the greatest severe weather risk staying just south of the KILX CWA. While deep-layer shear in the warm sector ahead of the storms is quite weak, MLCAPEs of 1500-2000J/kg will be sufficient to support the potential for a few severe cells. Damaging wind gusts of around 60mph will be the primary risk: however, steep mid-level lapse rates and freezing levels of around 11,000ft will be supportive of large hail within the more vigorous updrafts. The storms will be ongoing across the far SE CWA from now through about 430pm...then will shift into Indiana. Once the afternoon activity exits, a period of dry weather is anticipated tonight...before the frontal boundary begins to lift back northward as a warm front on Wednesday. HRRR/NAM suggest scattered showers developing during the morning, then becoming more numerous during the afternoon as the atmosphere moistens from the top-down. Instability will initially be paltry: however, MUCAPE values will increase to greater than 500J/kg later in the day into Wednesday night supporting thunder mention at that time. As low pressure lifts northeastward across the region, showers and a few thunderstorms will linger into Thursday...before gradually coming to an end by Thursday evening. Storm total rainfall will generally range from 0.50 to 1.00. Barnes .LONG TERM...(Friday through Next Tuesday) Issued at 238 PM CDT Tue Apr 29 2025 A short-wave trough will dig southeastward from the Northern Plains on Friday...bringing clouds and perhaps a few light rain showers. Moisture will be limited, so have capped PoPs in the chance category (50% or less). After the wave passes, high pressure will build into the region...bringing cool and dry weather for the weekend. After that, temperatures will warm back above normal into the upper 70s to around 80 degrees by early next week. Barnes && .AVIATION... (For the 18z TAFs through 18z Wednesday Afternoon) Issued at 1247 PM CDT Tue Apr 29 2025 Based on the forward speed of a cold front pushing eastward across central Illinois early this afternoon, it appears the boundary will pass KCMI by around or shortly after 18z...resulting in NW winds gusting 20-25kt across the board this afternoon. The gusts will gradually diminish after 21z, then will back to N/NE and drop to around 5kt from late evening through the overnight. Winds will then become E/SE at 10-15kt by Wednesday morning as the boundary begins to lift back northward as a warm front. A thick blanket of mid/high clouds associated with convective blow-off to the southwest will obscure the sky this afternoon before temporarily clearing out this evening. Clouds will once again be on the increase from south to north across the area Wednesday morning, with scattered showers developing before midday. Have introduced VCSH at the I-74 sites after 15z/16z...with predominant showers further south. Barnes && .ILX WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, Apr 29, 3:09 PM CDT, 2 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 309 PM CDT Tue Apr 29 2025 ILZ027>031-036>038-040>057-061-301100- Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean-Schuyler- Mason-Logan-De Witt-Piatt-Champaign-Vermilion-Cass-Menard-Scott- Morgan-Sangamon-Christian-Macon-Moultrie-Douglas-Coles-Edgar-Shelby- 309 PM CDT Tue Apr 29 2025 This Hazardous Weather Outlook is for central Illinois, east central Illinois and west central Illinois. .DAY ONE...Late This Afternoon and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. A few strong to severe thunderstorms may develop Wednesday afternoon and evening. The threat for severe storms will shift closer to the I-70 corridor on Thursday. Damaging winds and large hail would be the main hazards with any stronger storms. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated tonight. ILZ062-063-066>068-071>073-301100- Cumberland-Clark-Effingham-Jasper-Crawford-Clay-Richland-Lawrence- 309 PM CDT Tue Apr 29 2025 This Hazardous Weather Outlook is for southeast Illinois. .DAY ONE...Late This Afternoon and Tonight. Strong to severe storms are likely the rest of the afternoon, as a cold front moves through the area. Damaging winds and large hail will be the main threat from these storms. However, an isolated tornado is not out of the question. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. A few strong to severe thunderstorms may develop Wednesday afternoon and evening, and again on Thursday. Damaging winds and large hail would be the main hazards with any stronger storms. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed through 6 pm. Geelhart
In the hours before
Special weather statement, Apr 29, 2:22 PM CDT, 49 minutes before
Special Weather Statement
National Weather Service Lincoln IL
222 PM CDT Tue Apr 29 2025
ILZ067-071-072-292000-
Clay-Richland-Jasper-
222 PM CDT Tue Apr 29 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL JASPER...NORTHERN
RICHLAND AND EAST CENTRAL CLAY COUNTIES THROUGH 300 PM CDT...
At 221 PM CDT, Doppler radar was tracking a strong thunderstorm over
Noble, or 9 miles west of Olney, moving northeast at 20 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Olney, Noble, Olney Noble Airport, West Liberty, and Dundas.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
south central and southeastern Illinois.
&&
LAT...LON 3865 8830 3874 8836 3891 8805 3877 8792
TIME...MOT...LOC 1921Z 240DEG 18KT 3872 8826
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
AutenSpecial weather statement, Apr 29, 2:53 PM CDT, 18 minutes before
Special Weather Statement
National Weather Service Lincoln IL
253 PM CDT Tue Apr 29 2025
ILZ068-073-292030-
Lawrence-Crawford-
253 PM CDT Tue Apr 29 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHERN LAWRENCE AND
SOUTHEASTERN CRAWFORD COUNTIES THROUGH 330 PM CDT...
At 253 PM CDT, Doppler radar was tracking a strong thunderstorm over
Chauncey, or 9 miles northwest of Lawrenceville, moving east at 30
mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Flat Rock, Russellville, Chauncey, Birds, and Pinkstaff.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
southeastern and east central Illinois.
&&
LAT...LON 3874 8787 3887 8791 3899 8757 3897 8753
3893 8751 3891 8753 3890 8752 3889 8754
3888 8753 3886 8755 3885 8753 3882 8753
3879 8751
TIME...MOT...LOC 1953Z 253DEG 28KT 3881 8783
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
AutenThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 6:53 AM CDT | Special Weather Statement | ILX | Coles | 37 min |
| Apr 29, 2:22 PM CDT | Special Weather Statement | ILX | Richland | 38 min |
| Apr 29, 2:53 PM CDT | Special Weather Statement | ILX | Crawford | 37 min |
| Apr 29, 3:19 PM CDT | Severe Thunderstorm Warning | ILX | Lawrence, Richland | 26 min |
| Apr 29, 3:48 PM CDT | Severe Thunderstorm Warning | ILX | Lawrence, Richland | 42 min |
Nearby
Flash Flood Warnings in Illinois, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.